Open subgroups of free topological groups

Volume 226 / 2014

Jeremy Brazas Fundamenta Mathematicae 226 (2014), 17-40 MSC: Primary 22A05; Secondary 55R65, 55Q52. DOI: 10.4064/fm226-1-2


The theory of covering spaces is often used to prove the Nielsen–Schreier theorem, which states that every subgroup of a free group is free. We apply the more general theory of semicovering spaces to obtain analogous subgroup theorems for topological groups: Every open subgroup of a free Graev topological group is a free Graev topological group. An open subgroup of a free Markov topological group is a free Markov topological group if and only if it is disconnected.


  • Jeremy BrazasDepartment of Mathematics and Statistics
    Georgia State University
    Atlanta, GA 30303, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image